Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Miya

Will starting on accutane affect my work performance? Pls reply

Recommended Posts

I have really had it with acne!! It's getting worse by the day and it's really affecting my life, my self confidence, my relationships and my happiness. Other than my acne, everything in my life is perfect, but the acne is enough to make me depressed. I've tried retin a micro, benzaclin, tazorac, doxycycline, proactive, mario badescu, neutrogena, etc. and nothing works so next step is accutane (if my dermatologist will let me have it).

I have been debating it for months now, mostly because i'm scared of permanently damaging my liver or having permanent dry skin etc but i can't live like this anymore and i'm 26 so i'm not going to grow out of it anytime soon! Now, the one thing i'm worried about as far as starting accutane is that I start a new job soon. I have heard that accutane can make you tired and less alert, etc. I'm really worried about accutane affecting my work performance at this new job and i really want to make a good impression starting out. Does accutane really cause you to not think clearly, be lethargic, etc?? Or am i worrying too much?? I don't want to get fired from my new job just because accutane made me slow and stupid.

Link to post
Share on other sites
Haven't tried the natural approach?

Yes i have actually. I took daily supplements (zinc, multivitamin, B-complex, vitamin E) for a few months, I think it helped but because i was still getting pimples, i just stopped taking the supplements because it was a pain to take like 5 tablets every day.

I also eat very healthy. I stay away from sugar (very rarely will i reward myself with chocolate or cake). I never drink milk or eat dairy, i also stay away from red meat, processed foods or fried foods. I only drink water, no sodas or anything. For a month now i've been doing green smoothies. I try to eat a lot of fruits and veggies. The only thing i can't give up is white rice, which i eat everyday but other than that i think my diet is super healthy.

I have been thinking of trying colonix to detoxify and cleanse my system but right now i'm just so exhausted and depressed from dealing with acne that i really don't think i can go through 3 months of tryign out colonix (which requires a huge investment of time and money) and it not working whereas i know accutane will work. I am a health nut, so believe me I have been racking my brains for other ways to treat this so i can stay away from accutane but...alas....i don't know what else to resort to. I just want to know if tiredness, lethargy and decrease in mental alertness is a common side effect of accutane. My job requires a lot out of me as far as energy and brain usage.

Link to post
Share on other sites

You sound *exactly* like me a few months ago. I had tried all the treatments on your list, and I am 26, too.

Accutane was a great choice for me. It did not affect my work performance at all. I am a teacher, and I am working with kids from 8 am to 4 pm every day. Some people probably think teachers just play all day, but trust me, it's work. Once my skin started clearing up, I actually had more energy and was more excited to go to work and do my job, whereas with acne I would dread Monday mornings and use any excuse to take a sick day.

Good luck!

Link to post
Share on other sites
I have really had it with acne!! It's getting worse by the day and it's really affecting my life, my self confidence, my relationships and my happiness. Other than my acne, everything in my life is perfect, but the acne is enough to make me depressed. I've tried retin a micro, benzaclin, tazorac, doxycycline, proactive, mario badescu, neutrogena, etc. and nothing works so next step is accutane (if my dermatologist will let me have it).

I have been debating it for months now, mostly because i'm scared of permanently damaging my liver or having permanent dry skin etc but i can't live like this anymore and i'm 26 so i'm not going to grow out of it anytime soon! Now, the one thing i'm worried about as far as starting accutane is that I start a new job soon. I have heard that accutane can make you tired and less alert, etc. I'm really worried about accutane affecting my work performance at this new job and i really want to make a good impression starting out. Does accutane really cause you to not think clearly, be lethargic, etc?? Or am i worrying too much?? I don't want to get fired from my new job just because accutane made me slow and stupid.

I found it very difficult to focus on work for the first week and I became really moody. It's gone away though and I feel perfectly normal.

Link to post
Share on other sites

Thanks for the replies so far. Can other people share their experiences as far as the mental side effects of accutane goes? Thanks!!

Link to post
Share on other sites

Hey, I am 15 year old male on accutane. I have finished the second month, however nothing is happening really yet. You have to understand that this treatment takes a while to start working, usually it takes 2 months at least to start working. On to the side effects, I find this treatment is effecting my work a lot. I go to a school were I get pushed hard to work, plus I got big exams in the summer, and the accutane is not helping in lessons, especially with concentration. However I am probably in completely different circumstances to you, I am still a teenager, I am 6'4 and a rugby player who usually finds concentration hard anyway. I hope my advice helps! Good luck!

Tom UK

Link to post
Share on other sites

Unfortunately, near the end of the course I was having to use post-it notes as reminders for stuff at work that I could normally remember easily (passwords, due dates, etc.). I was always tired, got a bit moody, and just foggy headed. All is better now though. Accutane doesn't have the same impact on everyone as far as side effects go.

Link to post
Share on other sites

^ omg, that's scary. I wonder if accutane has some affect on your neurotransmitters or synapses. How else would it cause fuzzy memory, etc.

Link to post
Share on other sites

I didn't notice any difference in work performance. In fact my performance probably got a bit better when I was able to stop obssessing about my acne ...

Link to post
Share on other sites

I do not think it should affect you, I think it really depends on your personality and work ethic. I have found I am tired and want to take naps now, which I never used to do.. But if your working thats keeping you busy. I'm on christmas break and not much to do during the day right now.. It snowed in VA so i haven't been able to work at the golf course since friday which = a lot of free time.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×